Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    17
  • comments
    10
  • views
    7837

I'm starting accutane today!

lovemetal41

974 views

Hi everyone I decided to start an accutane blog cos I know how helpful it can be to read others peoples experiences, I read 100's before deciding to go ahead with accutane. so here's another "accutane journey" to add to the pile. Today I am going to take my first accutane pill. I am on 20mg once a day for this month, It may change next month. My derm also put me on 500mg erythromycin anitibiotics to go with the accutane.

Ive stocked up one two chapsticks, one is a blistex one which is espcially for dry and chapped lips and some vaseline containing aloe vera, and a eucerin face cream for dry and chapped skin.

It has cost me ALOT, i mean alot. I went to a private clinic on london, It cost £180 for a consulation with a derm, £120 for a blood test and the actuall medicines cost nearly £60! tahts £360 just to start accutane!!!!! I hope its worth it, I don't mean to put any one off!! Just one factor you should consider I suppose.

Anyway I will keep my journey updated on this and let you know my experience and I hope I will be abel to put up some pictures too!



6 Comments


thank you!!! I hope it does too. so the day before yday I took my first dosager of accutane and I took 2 erythromycin tablets and one again the next dat (yday), It was HORRIBLE. I started puking up!!!! REALLY BAD. :) it started around midday and It didnt stop until like 8pm!! It was really severe puking, so rang the derm and they adviced me to see a doctor as soon as possible. Thre good news os that I'm feeling completely normal today...thank god!!!! And I am pretty sure that it was the erythromycin was the cuplrpit and not the accutane. because I had only taken one 20mg pill and 3 ertthromycin pills at 500mg! Plus I was told by the pharmarcist that a ver common side effect with antibiotics Is vomiting but its not veery common with accutane. Which is a huge relief cos I really want to take accutane!!!!Anyway I didn;t take my accutane dose lastnight cos of the vomiting...update later...x

Share this comment


Link to comment

So I went to the derm today and he told me it was definetly the erythromycin that had irritated my stomach and caused the puking. I was SO glad it wasn't anything seriuos. So he decided to prescribe me ANOTHER antibiotics and took me off the erythromycin. These new ones are called...trimethoprim. And he sed I will be taking those only for two weeks, and as I metioned before I was put on 20mg for one month, but today he decided to put me on 20mg for ONE WEEK and then to switch to 40mg after that one week for the rest of the month. so I re-begin my damn accutane course tonight :)

Share this comment


Link to comment

So nothing to report today nothing happening yet interms of dryness, but i have only taken 3 pills of 20mg so far. so it will begin I think in a week or so. Just waiting for the months to pass by and the day to finally come when I can say that my skin is clearing up. *sigh*

Share this comment


Link to comment

DAY 8Ive just finished a week of accutane. And nothings happened so far in terms of side effects, althought today I did get some flaking near the mouth but that may not be cos of the acctane but insted cos of the BP ive been using. Im not too sure if you can use BP with accutane I forgot to ask my derm, But im just going to use it up until my face starts getting dry and irritated. Anyway I am also on an antiobiotics called trimethoprim. Its not had eny bad side effects unlike the erythromycin.I like that I can write down my thoughts here even if no one is reading it!!LOL So not much to report, no side effects so far. Im going to be moving up to 40mg in 2 days! I guess thats when the side effects will startIf anyones reading....when does the Initial Breakout start?

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×